MAUDE Adverse Event Report: MEDTRONIC IRELAND ENDURANT II BIFURCATED STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND ENDURANT II BIFURCATED STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number ETBF2516C166E
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Pain (1994)
Date of Event 06/03/2017
Type of Reportable Event Serious Injury
Event or Problem Description
An endurant ii stent graft system was selected for use in a patient for the endovascular treatment of an abdominal aortic aneurysm.It was reported that the patient presented emergently with back and abdominal pain.The ct revealed that there was a type iii separation endoleak between the endurant bifurcated stent graft and the endurant 16x13x124.Currently the abdominal aortic aneurysm is 7.3 cm in diameter and 9.3 cm in length.The physician elected to implant an endurant 16x16x156 iliac limb.The final angiogram demonstrated that the type iii separation endoleak was resolved.Two days later the follow up ct revealed that there was an unknown endoleak in the area of the junction of the bifurcated stent graft and the endurant 16x20x156 iliac limb on the other side.The physician elected to implant an endurant 16x20x124 iliac limb.The unknown endoleak was resolved.The physician stated that the cause of both, the type iii separation endoleak and the unknown endoleak were related to the patient¿s anatomy; disease progression.No additional clinical sequelae were reported and the patient is fine.
 
Additional Manufacturer Narrative
Film evaluation summary review of two cta slices in transverse view and a still angio image revealed that the patient had an endurant stent graft system implanted.The proximal portion of the stent graft system were not visible in the images provided, so the complete stent graft in-vivo configuration could not be assessed.The angio image showed that the contra gate opened on the left side.The contra limb was implanted into the contra gate, and was extended with another limb into the left iliac artery.There was ~ 5 stent overlap length between the contra limb and the limb extension.The ipsi limb of the bifurcate was implanted on the right side.The proximal edge of the ipsi limb extension was seen positioned just distal to the ipsi limb of the bifurcate.There is currently no component overlap between the bifurcate ipsi limb and the limb extension.No calibrated catheter or scale ruler were visible in the images provided, so the exact measurement could not be obtained.However, visual inspection showed that distal od of the bifurcate ispi limb appear to be the same as the od of the proximal limb extension.Retrograde contrast injection with injector placed in the bifurcate ispi limb showed contrast outside of the stent graft in the area of the junction.The contrast was likely feeding the distal aneurysm sac from a type iii junctional endoleak.The limbs were mildly tortuous.The right common iliac artery was most likely aneurysmal, as coils were seen implanted in the space between the distal right/ispi limb and the vessel wall.No stent graft compression or kinks were observed.No other obvious stent graft issues were observed.The films that showed the unknown endoleak on the contra side were not returned for review.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
ENDURANT II BIFURCATED STENT GRAFT
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key6671733
Report Number2953200-2017-01035
Device Sequence Number11148284
Product Code MIH
UDI-Device Identifier00613994991270
UDI-Public00613994991270
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P100021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/13/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/25/2014
Device Model NumberETBF2516C166E
Device Catalogue NumberETBF2516C166E
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/03/2017
Initial Date Received by Manufacturer 06/03/2017
Supplement Date Received by Manufacturer07/13/2017
07/13/2017
Initial Report FDA Received Date06/27/2017
Supplement Report FDA Received Date08/08/2017
10/04/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age78 YR